Amiodarone-induced pulmonary toxicity
AIMS. A number of factors have been hypothesized to increase the risk of amiodarone-induced pulmonary toxicity (AIPT). This study aimed to confirm these risk factors and determine whether a cohort of tertiary hospital patients diagnosed with AIPT demonstrated comparable characteristics. METHODS. Pha...
| Main Authors: | , , |
|---|---|
| Format: | Journal Article |
| Published: |
Blackwell Publishing
2008
|
| Online Access: | http://hdl.handle.net/20.500.11937/30586 |
| _version_ | 1848753130623205376 |
|---|---|
| author | Ernawati, Desak Stafford, Leanne Hughes, Jeffery |
| author_facet | Ernawati, Desak Stafford, Leanne Hughes, Jeffery |
| author_sort | Ernawati, Desak |
| building | Curtin Institutional Repository |
| collection | Online Access |
| description | AIMS. A number of factors have been hypothesized to increase the risk of amiodarone-induced pulmonary toxicity (AIPT). This study aimed to confirm these risk factors and determine whether a cohort of tertiary hospital patients diagnosed with AIPT demonstrated comparable characteristics. METHODS. Phase I of this study involved compilation of a database of adverse reactions to amiodarone reported to the Australian and US drug agencies, and identification of risk factors for AIPT using logistic regression analysis. In Phase II, AIPT cases were identified via a retrospective review of medical records of patients discharged from Fremantle Hospital and Health Service,Western Australia (FHHS) between 2000 and 2005 with diagnosed interstitial lung disease. Data were collected regarding these patients’ risk factors for AIPT and compared with those previously identified in Phase I. RESULTS. A total of 237 cases of AIPT were identified from agency data. Patients aged > 60 years and those on amiodarone for 6–12 months (odds ratio 18.28, 95% confidence interval 6.42, 52.04) were determined to be at the highest risk of AIPT. Australian data also suggested increased risk in patients who had received cumulative doses of 101–150 g. The seven AIPT cases identified among the FHHS patients were all at high risk of AIPT based on their age and duration of amiodarone therapy. CONCLUSION. Contrary to previous findings, only patient age and the duration of amiodarone therapy were confirmed as significant risk factors for AIPT. Targeted monitoring of these patients may facilitate early identification and management of AIPT. |
| first_indexed | 2025-11-14T08:19:37Z |
| format | Journal Article |
| id | curtin-20.500.11937-30586 |
| institution | Curtin University Malaysia |
| institution_category | Local University |
| last_indexed | 2025-11-14T08:19:37Z |
| publishDate | 2008 |
| publisher | Blackwell Publishing |
| recordtype | eprints |
| repository_type | Digital Repository |
| spelling | curtin-20.500.11937-305862023-02-22T06:24:18Z Amiodarone-induced pulmonary toxicity Ernawati, Desak Stafford, Leanne Hughes, Jeffery AIMS. A number of factors have been hypothesized to increase the risk of amiodarone-induced pulmonary toxicity (AIPT). This study aimed to confirm these risk factors and determine whether a cohort of tertiary hospital patients diagnosed with AIPT demonstrated comparable characteristics. METHODS. Phase I of this study involved compilation of a database of adverse reactions to amiodarone reported to the Australian and US drug agencies, and identification of risk factors for AIPT using logistic regression analysis. In Phase II, AIPT cases were identified via a retrospective review of medical records of patients discharged from Fremantle Hospital and Health Service,Western Australia (FHHS) between 2000 and 2005 with diagnosed interstitial lung disease. Data were collected regarding these patients’ risk factors for AIPT and compared with those previously identified in Phase I. RESULTS. A total of 237 cases of AIPT were identified from agency data. Patients aged > 60 years and those on amiodarone for 6–12 months (odds ratio 18.28, 95% confidence interval 6.42, 52.04) were determined to be at the highest risk of AIPT. Australian data also suggested increased risk in patients who had received cumulative doses of 101–150 g. The seven AIPT cases identified among the FHHS patients were all at high risk of AIPT based on their age and duration of amiodarone therapy. CONCLUSION. Contrary to previous findings, only patient age and the duration of amiodarone therapy were confirmed as significant risk factors for AIPT. Targeted monitoring of these patients may facilitate early identification and management of AIPT. 2008 Journal Article http://hdl.handle.net/20.500.11937/30586 10.1111/j.1365-2125.2008.03177.x Blackwell Publishing unknown |
| spellingShingle | Ernawati, Desak Stafford, Leanne Hughes, Jeffery Amiodarone-induced pulmonary toxicity |
| title | Amiodarone-induced pulmonary toxicity |
| title_full | Amiodarone-induced pulmonary toxicity |
| title_fullStr | Amiodarone-induced pulmonary toxicity |
| title_full_unstemmed | Amiodarone-induced pulmonary toxicity |
| title_short | Amiodarone-induced pulmonary toxicity |
| title_sort | amiodarone-induced pulmonary toxicity |
| url | http://hdl.handle.net/20.500.11937/30586 |